MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP; SOCKET, INSERT 36MM SEMI RSP HUMERAL

ENCORE MEDICAL, L.P. RSP; SOCKET, INSERT 36MM SEMI RSP HUMERAL
Model Number 508-01-036
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 4.3 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) showed no non-conforming material reports associated with the main contributor component listed in the complaint.The device and its applicable concomitant devices were within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - loosening & infection.

Brand Name
RSP
Common Device Name
SOCKET, INSERT 36MM SEMI RSP HUMERAL
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8765285
Report Number1644408-2019-00624
Device Sequence Number19252551
Product Code PHX
UDI-Device Identifier00888912024709
UDI-Public(01)00888912024709
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Model Number508-01-036
Device Catalogue Number508-01-036
Device Lot Number860C1016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-00-012 LOT 817C1071; 506-03-114 LOT 831C1204; 506-03-134 LOT 836C1077; 506-03-134 LOT 836C1079; 508-00-000 LOT 848C1909; 508-32-104 LOT 866C1856; 508-36-101 LOT 869C1256
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR